Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 26, 2009, 3:53 AM CDT for 14 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 26, 2009, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 26, 2009, 10:00 AM CDT
- Expired
- Apr 26, 2009, 3:37 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 260853 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 AM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI TODAY... .STRONG SOUTH WINDS WILL DEVELOP LATER THIS MORNING AS A SURFACE LOW OVER THE OKLAHOMA PANDANDLE CONTINUES TO STRENGTHEN THROUGH THE AFTERNOON. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102- 262100- /O.NEW.KSGF.WI.Y.0011.090426T1500Z-090427T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 353 AM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. CLOUDS ARE EXPECTED TO BREAK SOME LATER THIS MORNING INTO THE AFTERNOON...WHICH WILL ALLOW MIXING OF THE LOWER LEVELS OF THE ATMOSPHERE. STRONG WINDS JUST OFF THE SURFACE COULD MIX DOWN TO THE GROUND WITH SUSTAINED WINDS OF 30 TO 35 MPH WITH WIND GUSTS TO 45 MPH EXPECTED. THESE STRONG WINDS WILL AFFECT COMMUNITIES ALONG AND WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO CASSVILLE LATE THIS MORNING INTO THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLAYCOMB
1 follow-up statement
000 WWUS73 KSGF 262037 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT SUN APR 26 2009 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102- 262145- /O.CAN.KSGF.WI.Y.0011.000000T0000Z-090427T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 337 PM CDT SUN APR 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. SUSTAINED SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THIS EVENING...BUT WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ SCHAUMANN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:14 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 26, 3:14 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT SUN APR 26 2009
.DISCUSSION...
FORECAST CHALLENGES COVER A WIDE VARIETY OF CONCERNS...FROM
WINDS...TO TEMPERATURES TO PRECIP ONSET TODAY AND SEVERE WEATHER
POTENTIAL THROUGH MONDAY.
CURRENTLY...WARM FRONT EXTENDS FROM A SURFACE LOW OVER THE
PANHANDLE AREA...NORTHEAST THROUGH CENTRAL KANSAS INTO SOUTHEAST
IOWA THIS MORNING. MOSAIC RADAR SHOWS SHOWING SIGNIFICANT
CONVECTION ONGOING JUST SOUTH OF THE FRONT OVER SOUTHEAST
KANSAS...JUST TO THE WEST OF OUR SOUTHEAST KANSAS COUNTIES THIS
MORNING. BULK OF THE CONVECTION MOVING NORTHEAST AWAY FROM THE SGF
CWA. OUR KANSAS COUNTIES MAY GET SOME SHOWER ACTIVITY OUT OF THIS
COMPLEX...BUT FOR THE MOST PART...LOOKS LIKE THE REST OF THE CWA
WILL STAY DRY THIS MORNING. SEVERAL DISTURBANCES SEEN IN THIS
MORNING WATER VAPOR IMAGERY. FIRST ONE JUST NOW MOVING INTO
WESTERN NEBRASKA...WHICH SHOULD HELP PULL THE FRONT NORTH INTO
SOUTHERN NEBRASKA THIS MORNING. A SECOND VORT LOBE MOVING THROUGH
UTAH...WHILE A THIRD JUST NOW MOVING INTO WESTERN NEVADA.
FOR TODAY...FOR THE MOST PART THE CWA WILL REMAIN DRY.
PRECIPITATION GETS PULLED NORTH THROUGH THE DAY AS THE FIRST
UPPER SHORTWAVE MOVES THROUGH NEBRASKA INTO SOUTHERN IOWA TODAY.
GRADIENT TO REMAIN TIGHT OVER THE WESTERN CWA AS SURFACE LOW OVER
PANHANDLE AREA CONTINUES TO STRENGTHEN. BY 00Z THIS
AFTERNOON...THE UNO TO ICT SURFACE GRADIENT INCREASES TO AROUND
12MBS...SO GUSTY SOUTH WINDS WILL CONTINUE. SOME CONCERNS WITH A
POSSIBLE WIND ADVISORY TODAY...ESPECIALLY FOR OUR WESTERN COUNTIES
WITH THIS TIGHTENING GRADIENT. BIGGEST FACTOR AGAINST A WIND
ADVISORY IS THAT WE SHOULD SEE SOME FAIRLY DENSE CLOUDINESS
THROUGH THE DAY. NAM BUFKIT SOUNDINGS DO FORECAST 44KTS AT 836MBS
AT SGF AND 48KTS AT JLN THIS AFTERNOON AT 21Z. SATELLITE SHOWING
SOME CLEARING BEHIND THE CONVECTIVE COMPLEX OVER NORTHERN OKLAHOMA
THIS MORNING...SO DO THINK WE WILL SEE WINDS PICK UP A LITTLE OVER
GUIDANCE TODAY. DECIDED TO GO ON THE SAFE SIDE AND ISSUE A WIND
ADVISORY FOR OUR WESTERN COUNTIES THROUGH 00Z THIS AFTERNOON.
BY THIS EVENING...SECONDARY UPPER SHORTWAVE MOVES INTO WESTERN
KANSAS AND KICKS SURFACE LOW EAST INTO CENTRAL KANSAS AND
OKLAHOMA. OUR WESTERN COUNTIES SHOULD BEGIN TO SEE SOME PRECIP
BEGINNING NEAR MIDNIGHT TONIGHT...SLOWLY SPREADING EASTWARD INTO
SOUTH CENTRAL MISSOURI BY SUNRISE MONDAY. NAM SHOWING LOW LEVEL
JET SHIFTING TO THE SOUTHWEST AND CONVECTION SHOULD SPREAD INTO
THE AREA IN EARNEST AFTER 12Z MONDAY. WRF FORECASTING CAPES NEAR
100 J/KG ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER
12Z...SO WILL HIGHLIGHT SEVERE THUNDERSTORM POTENTIAL IN THIS
MORNINGS HWO FOR MONDAY MORNING AS WELL. DAMAGING WINDS AND HAIL
LOOK TO BE THE PRIMARY THREATS AS THE FRONT CONTINUES TO MOVE IN
THROUGH THE DAY MONDAY.
DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH AS HEAVIEST RAIN
APPEARS TO OCCUR MONDAY AFTERNOON ACROSS SOUTHWEST MISSOURI.
ALSO...QPF AMOUNTS KEEP DECREASING WITH EACH MODEL RUN. SO FOR
NOW...WILL CONTINUE ESF AND ALLOW THE DAY SHIFT ANOTHER MODEL RUN
TO ASCERTAIN BETTER AMOUNTS AND LOCATIONS THAT SHOULD BE INCLUDED
IN THE WATCH. HEAVY RAINFALL SHOULD BE ONGOING MONDAY AFTERNOON
INTO THE EVENING HOURS AS GFS PAINTING HEAVIEST RAINFALL GENERALLY
ALONG AND SOUTH OF HIGHWAY 60. BY TUESDAY MORNING...FRONT LOOKS TO
MOVE INTO CENTRAL ARKANSAS. GFS AND ECMWF AGREE ON PUSHING THE
FRONT SOUTH...THOUGH ECMWF A LITTLE SLOWER.
FRONT HANGS OUT OVER CENTRAL ARKANSAS THROUGH THE REST OF THE
WEEK. ECMWF SHOWING ANOTHER WAVE MOVING UP INTO SOUTHERN MISSOURI
THURSDAY FOR ANOTHER POSSIBLE RAIN EVENT. GFS SHOWING A SIMILAR
SOLUTION...ONLY A LITTLE FURTHER SOUTH. WILL WORRY ABOUT THE LATER
PART OF THE FORECAST AFTER A FEW MORE MODEL RUNS.
CLAYCOMB
&&
.AVIATION...
FOR THE 0600Z KSGF/KJLN TAFS...A FRONTAL BOUNDARY THAT EXTENDS
FROM FAR NORTHWEST MO THROUGH EASTERN KS IS EXPECTED TO REMAIN
WEST OF THE AREA THROUGH SUNDAY. AN AREA OF THUNDERSTORMS OVER
NORTHERN OKLAHOMA INTO SOUTHEAST KANSAS MAY SKIRT THE KJLN AREA
TONIGHT...BUT MOST IF NOT ALL THE RAIN/TSTMS WILL REMAIN WEST OF
THE KJLN AREA...BUT TRENDS WILL NEED TO BE WATCHED. PREDOMINATELY VFR
CONDITIONS ARE EXPECTED THROUGH SUNDAY EVENING...BUT CANT RULE
SOME SHOWERS/TSTMS AFFECTING WESTERN MO LATE SUNDAY AFTERNOON AND
EVENING. LOW LEVEL WIND PROFILES SUPPORT THE MENTION OF LOW LEVEL
WIND SHEAR IN BOTH TAFS...AND GUSTY SOUTH WINDS ARE EXPECTED
ACROSS THE REGION AGAIN ON SUNDAY WITH 35KT GUSTS POSSIBLE.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MOZ055-066>068-077>079-088>090-093-094-101-102.
KS...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 25, 11:16 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT SAT APR 25 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1116 PM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEST OF A CASSVILLE TO SPRINGFIELD TO WARSAW LINE OVERNIGHT....WITH THE OVERALL BEST CHANCES FOR THUNDERSTORMS OVER FAR SOUTHEAST KANSAS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SLOWLY APPROACH THE OUTLOOK AREA SUNDAY AND MONDAY...MOVING SOUTH OF THE AREA BY TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT OVER CENTRAL KANSAS AND OKLAHOMA SUNDAY AFTERNOON AND EVENING. THIS ACTIVITY WILL WEAKEN AS IT MOVES INTO LOCATIONS NEAR THE MISSOURI AND KANSAS STATE LINE OVERNIGHT SUNDAY NIGHT. WITH MARGINAL INSTABILITY EXPECTED AT THIS TIME...ONLY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT AS IT SLOWLY MOVES THROUGH THE OUTLOOK AREA ON MONDAY. MODEST HEATING WILL RESULT IN MARGINAL INSTABILITY...WHICH WILL BE SUPPORTIVE OF ISOLATED DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING NATURE OF THIS SYSTEM WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH WILL LEAD TO A RISK OF FLASH FLOODING OF CREEKS...STREAMS AND AREA LOW WATER CROSSINGS. MINOR RIVER FLOODING WILL ALSO BE POSSIBLE. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.